Fest Deaths Investigated

By Sara Faruqi, Toronto Police Service Published: 2:42 p.m. August 5, 2014
Updated: 12:49 p.m. August 6, 2014

Police are asking the 30,000-plus concert-goers who attended a weekend music festival to come forward with any drugs and pills they may have purchased at the venue, to prevent further illnesses and deaths and also to share video and photos.

A man in front of a podium with a Toronto police logo with a tv screen next to him which is displaying a url.
Detective Sergeant Peter Trimble speaks to media regarding the deaths of two people at the VELD musical festival, Tuesday August 5.

The announcement comes after the deaths of two people who ingested substances at the VELD Music Festival at Downsview Park.  Detective Sergeant Peter Trimble confirmed that they were looking into specific pills, “a brown pill, and a clear capsule with a white substance in it.”

Those who come forward with a single pill will not face any criminal charges, but those who may have multiple pills and drugs are advised to come in with a lawyer, added Trimble. 

Trimble confirmed that there were no anatomical causes of death for the two people and the police were waiting on toxicology reports.  

Trimble also urged witnesses to also come forward and upload videos and photos from the VELD to the the  Toronto Police Website (tps.on.ca/veld). 


@TorontoPolice re: Injuries & Deaths from Substances Believed Ingested at VELD Music Festival

He said it may seem useless to some, but it could prove to be very helpful for the investigation, which is being treated as any other homicide investigation.

Toronto EMS Commander Roy Suthons also made a statement reminding people to know the substances they ingest as it can be very difficult for paramedics and ambulance staff to treat a person with illnesses, without knowing the causes, having to rely on symptoms instead. 

Trimble added that other than the two fatalities, 13 other people were hospitalized for illnesses associated with the ingestion of a similar or same substance; symptoms included paleness, fainting and seizures. 

TPS crest watermark